MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 7 CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "suspected a possible solex 7 catheter (lot #178732) leak" was confirmed during the functional testing of the returned catheter.A pinhole leak was observed at the proximal end of the serpentine balloon during the functional in/out lumen test.The probable root cause of the pinhole leak was a latent material defect.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Observed blood residues in the serpentine balloons and luered tubings.Functional testing was performed, all infusion ports and lumen were flushed without resistance, except for the distal and medial luer due to blood clogging.During the in/out lumen test, a pinhole leak was observed at the proximal end of the serpentine balloon, thus, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the following process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous complaint history reported for solex 7 catheter with lot #178732.
 
Event or Problem Description
During ivtm therapy, customer reported that the thermogard console (sn (b)(6)) generated an "air trap" warning alarm and blood-tinge was noticed in the solex 7 catheter and start-up kit (suk) (lot #191220) tubing.The 1000ml saline bag was noted half full.Customer suspected a possible solex 7 catheter (lot #178732) leak.The solex 7 catheter was removed, and treatment discontinued.It was noted that the catheter had no visible damage after it was removed from the patient.The catheter insertion was at the patient's right subclavian vein without any issue.Catheter dwell time was 48 hours.Per reporter, a 1000ml saline bag was used rather than a 500ml saline bag due to lack of availability.The thermogard console is functioning properly.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
Correction made on the catheter manufacturing date in section h4.

Brand Name
ZOLL IVTM SOLEX 7 CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
MDR Report Key17628750
Report Number3010617000-2023-00728
Device Sequence Number14973310
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number178732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown